# SDR M2L2007F00000

- Difficulty date: April 28, 2007
- Submitted: May 30, 2007
- Operation: Air carrier
- Aircraft: N634MA
- Make and model: Bnorm BN2A20
- Aircraft serial: 464
- Engine: Lyc IO540K1B5
- Propeller: Hartzl HCC2YK2
- System (JASC): 8011 · Engine Starter
- Part: Drive Gear
- Condition: Broken
- Location: Starter
- Part time: 811 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

RT ENGINE STARTER DRIVE GEAR SHAFT WAS DAMAGED TO THE EXTENT, THAT THE BENDIX COULD NOT RETRACT FROM THE ENGAGED POSITION.  THUS CAUSING THE GEAR TO REMAIN ENGAGED AFTER START.  THIS IN TURN BROKE THE DRIVE GEAR TEETH.  THE BROKEN TOOTH THEN LOCKED UP THE RING GEAR CAUSING THE CRANKSHAFT TO STOP ROTATION.  THIS CAUSED AN ENGINE FAILURE.
